Ask a doctor

Hematoma after Juvederm in lips -- OR -- Uneven injections?

I just had Juvederm injected into my lips in 5 injection sites. Two on the right on the top lip, one for the R and one for the centre. Immediately after doing the right it swelled up. It went white and then QUICKLY bruised. He massaged it (grabbed it!) with gauze. He said it was a hematoma. BUT. I can feel little bumps of filler where they were injected and I DO NOT FEEL ANY FILLER in the CENTER of the top. The doctor told me to ICE. I also took two Asprin.

Doctor Answers (5)

Bruising and swelling are common side effects from lip injections and can last approx. 2 weeks.

+1
Thank you for your question. Bruising and swelling are common side effects from lip injections and can last approx. 2 weeks. Avoid ASA products, they can contribute to bruising and swelling. Take tylenol if you need to for discomfort. If you have any further questions please consult your injector. 

Best, 


Toronto Plastic Surgeon
5.0 out of 5 stars 182 reviews

Juvederm and bruises

+1
Bruising and swelling can occur after filler injections, and Aspirin enhances bruising.  It takes about 2 weeks to see the final result of your treatment.  If you are not happy with the results at that time, please return to your doctor for assessment.  

Martie Gidon, MD, FRCPC
Toronto Dermatologist
5.0 out of 5 stars 16 reviews

Hematoma after filler injections

+1
While bruising or hematoma after filler injections are very rare, it can happen as seen in your case.  We don't know the timeline of your pictures or how long it has been since your injections, so we will not know your final results until the swelling/hematoma have resolved and you see how much effect is due to the remaining filler. if there is a volume deficit, it  should be no big deal for your doctor to add a bit more filler.  As for taking two Aspirin, that was the wrong thing to do.  Aspirin thins the blood and will make the bruising and hematoma worse and take longer to heal.  Did your doctor tell you to take Aspirin?  If you have visible bruising, you may looking into VBeam laser treatment to help it resolve faster.

Good Luck.

David Shafer, MD
New York Plastic Surgeon
5.0 out of 5 stars 57 reviews

You might also like...

Hematoma after filler to lip

+1
It does look like a hematoma.  I would try and be patient because it will probably go away within a week or two.  I would consider taking Arnica oral supplement to control bruising and swelling, and be sure and avoid blood thinner medications and supplements (aspirin, ibuprofen, fish oil, vitamin E, garlic) prior to filler injection.

Karen Stolman, MD
Salt Lake City Dermatologic Surgeon
5.0 out of 5 stars 7 reviews

Swelling or uneven injection of Juvederm to lips?

+1
Because of the swelling you developed in your lip after the Juvederm injection, it is impossible to say if the injection was uneven or not.  It is not unusual to get some swelling after injection of Juvederm into the lips and sometimes one side will get more swelling than the other.  You honestly need to wait about a week for the swelling to go down and then you will be able to judge the results better.  

Michael I. Echavez, MD
San Francisco Facial Plastic Surgeon
5.0 out of 5 stars 14 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.